Thunderstorm Wind, Beadle
- When
- September 5, 7:25 PM CST
- Where
- Beadle County, Hitchcock
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.633, -98.400
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Sep 5, 2:50 PM CST, 4 hours 35 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 350 PM CDT MON SEP 5 2005 .DISCUSSION... SITUATION A BIT COMPLICATED WITH CONVECTN CONTG TO DCSR SERN CRNR OF AREA THIS MRNG...BUT ISOLD TRW- TRYING TO SPRD INTO AREA ON WK SHRTWV. WILL CONT THESE TRENDS THRU LATE MRNG WITH A CONTD THREAT OF ISOLD TRW- AS REST OF ACTVTY CONTS TO DCRS...THEN CUT ALL FOR ERY AFTN BEFORE REGENRATION LATE THIS AFTN AND MORE ACTVTY TNGT...MAINLY SRN PART OF FCTS AREA. TEMPS WILL OF CURSE BE COOLR TDA XCP STILL FAIRLY WARM S WHERE CDFNT HAS TRBL MOVG IN. DAY TO DAY VARIATIONS IN CONVECTN LOCATION AND CVRG TRICKY NEXT FEW DAYS BUT WILL CONT VARIED ACTVTY INTO THU. BY THEN HI AMPLITUDE WRN TROF/ERN RDG PATTRN DVLPS...WE ARE CLOSE ENUD TO RDGNG THAT WX SHUD BE MOSTLY DRY FROM FRI ON. HWVR WILL KEEP THE MENTN FOR SAT AS WE HAD IT FOR WK SHRT WV COMNG UP DVLPNG RDG ALG WITH WAA. WILL KEEP DRY FOR SUN AND MON AND MAY AS WELL TAKE A SHOT AT KEEONG IT THAT WAY FOR NEW DAY 7 PRELIM GRIDS FOR NEXT TUE. MEANWHILE TEMPS TRY TO WARM BACK TO FAIRLY WARM LEVELS. CUD OF COURSE BE MORE CONVECTV ACTVTY IN THIS PATTRN AND IN FACT WHOLE FCST IS IN QSTN THAT FAR AHD. MODELS SEEM TO BE CONSISTNT ON DVLPG THIS PATTRN...BUT CANADIAN FOR EXAMPL TRIES TO BRK RDG DOWN A LTL FASTR END OF PD. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 925 AM CDT MON SEP 05 2005 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 925 AM CDT MON SEP 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS THROUGH MID MORNING ARE NOT EXPECTED TO BE SEVERE...AND SHOULD DECREASE BY NOON. SCATTERED THUNDERSTORMS WILL REDEVELOP FROM THE NORTHWEST LATE THIS AFTERNOON AND EARLY THIS EVENING AS A COLD FRONT APPROACHES. THESE THUNDERSTORMS WILL SPREAD EAST OVERNIGHT. SOME OF THESE STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. FIRE DANGER... THE GRASSLAND FIRE DANGER INDEX IS EXPECTED TO BE VERY HIGH THIS AFTERNOON NEAR AND WEST OF THE MISSOURI RIVER FROM CHAMBERLAIN TO PICKSTOWN. TEMPERATURES REACHING THE 90S...SOUTH WINDS 20 TO 35 MPH...AND RELATIVELY DRY VEGETATION WILL ALL CONTRIBUTE TO MAKING THE FIRE DANGER VERY HIGH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE TUESDAY AS THE COLD FRONT MOVES TO JUST SOUTH OF THE AREA. SOME OF THE STORMS COULD BE SEVERE SOUTHEAST OF A GREGORY TO MITCHELL TO BROOKINGS LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 5 PM NORTHWEST OF A LINE FROM BROOKINGS TO WAGNER. SPOTTER ACTIVATION WILL BE POSSIBLE ACROSS THE REST OF THE AREA AFTER 9 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Aberdeen radar (KABR), 91 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474132.